Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 12, 2014, 10:00 AM CDT for Burleigh County, Morton County, North Dakota. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2014, 10:00 AM CDT (15:00 UTC)
- Expired
- Mar 14, 2014, 10:21 AM CDT
- In force
- 48 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 1 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Heart River near Mandan (MDNN8). The gauge peaked at 17.41 ft at Mar 12, 2014, 2:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
844
WGUS43 KBIS 121500
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1000 AM CDT WED MAR 12 2014
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING BURLEIGH AND MORTON COUNTIES
FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR FLOODING WAS
OCCURRING...WITH FLUCTUATIONS IN THE RIVER EXPECTED OVER THE NEXT
24 TO 48 HOURS.
.THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY
DECLINE.
NDC015-059-132100-
/O.NEW.KBIS.FL.W.0006.140312T1500Z-000000T0000Z/
/MDNN8.1.IC.140312T0458Z.140312T0715Z.000000T0000Z.NO/
1000 AM CDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE HEART RIVER NEAR MANDAN
* UNTIL FURTHER NOTICE
* AT 09AM WEDNESDAY THE STAGE WAS...17.0 FEET
* FLOOD STAGE IS 17.0 FEET
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
HEART RIVER BASIN
MANDAN 17 17.0 WED 9 AM M M M M M
LAT...LON 4677 10020 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$6 follow-up statements
474
WGUS83 KBIS 121528
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1028 AM CDT WED MAR 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING BURLEIGH AND MORTON COUNTIES
FOR THE HEART RIVER BASIN INCLUDING MANDAN NO FLOODING IS OBSERVED OR
FORECAST.
.THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY
DECLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC015-059-132128-
/O.EXT.KBIS.FL.W.0006.000000T0000Z-140314T1800Z/
/MDNN8.1.IC.140312T0458Z.140312T0715Z.140312T1452Z.NO/
1028 AM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR
THE HEART RIVER NEAR MANDAN.
* UNTIL FRIDAY AFTERNOON.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
HEART RIVER BASIN
MANDAN 17 17.0 WED 10 AM M M M M M
MISSING M M M M M M M
LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$
AJS366
WGUS83 KBIS 121855
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
155 PM CDT WED MAR 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY
FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR FLOODING IS FORECAST
WITH FLUCTUATIONS IN THE RIVER EXPECTED OVER THE NEXT 24 TO 48 HOURS.
.THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY
DECLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC015-059-131855-
/O.EXT.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.1.IC.140312T0458Z.140314T0000Z.140314T1800Z.NO/
155 PM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR
THE HEART RIVER NEAR MANDAN.
* UNTIL LATE FRIDAY NIGHT.
* AT 1:15 PM WEDNESDAY THE STAGE WAS 16.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 17.5 FEET BY TOMORROW EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
HEART RIVER BASIN
MANDAN 17 16.6 WED 1 PM 17.2 17.0 15.5 13.9 12.1
LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$
AYD712
WGUS83 KBIS 130216
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT WED MAR 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST. FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR
FLOODING IS FORECAST.
.SIGNIFICANT AMOUNTS OF BROKEN ICE ARE EXPECTED TO REACH MEDORA ON THE
LITTLE MISSOURI. SIGNIFICANT ICE JAM FLOODING HAS BEEN ASSOCIATED WITH
THIS ICE FLOW UPSTREAM OF MEDORA AND RAPID RISES ARE EXPECTED. THOSE
WITH INTERESTS ALONG THE LITTLE MISSOURI RIVER SHOULD TAKE THE
NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY
DECLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
&&
NDC007-033-140216-
/O.EXT.KBIS.FL.W.0004.140313T1500Z-140314T1800Z/
/MDAN8.1.IC.140313T1500Z.140313T1800Z.140314T0600Z.NO/
816 PM MDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL FURTHER NOTICE.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AND CREST AT 15.2 FEET
BY THE AFTERNOON. ICE FLOW COULD CAUSE HIGHER FLUCTUATIONS.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
LITTLE MISSOURI RIVER BASIN
MEDORA 15 12.4 WED 7 PM 15.2 14.1 12.6 11.3 11.1
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
NDC015-059-140215-
/O.CON.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.1.IC.140312T0458Z.140314T0000Z.140314T1800Z.NO/
916 PM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR THE HEART RIVER NEAR MANDAN.
* UNTIL FURTHER NOTICE.
* AT 8:15 PM WEDNESDAY THE STAGE WAS ESTIMATED TO BE NEAR 15 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CREST NEAR 17.4 FEET BY TOMORROW EVENING. ICE FLOW
COULD CAUSE HIGHER FLUCTUATIONS.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
HEART RIVER BASIN
MANDAN 17 0.2 WED 8 PM 17.4 16.8 15.2 13.3 11.6
LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$
MM/TH293
WGUS83 KBIS 131456
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
956 AM CDT THU MAR 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY.
FOR THE HEART RIVER BASIN INCLUDING MANDAN MINOR FLOODING IS POSSIBLE.
.WHILE THE HEART RIVER AT MANDAN HAS REMAINED BELOW FLOOD
STAGE WEDNESDAY NIGHT INTO THURSDAY MORNING...SIGNIFICANT ICE UPSTREAM
STILL NEEDS TO WORK ITS WAY PAST MANDAN. THEREFORE...FLUCTUATING
WATER LEVELS THAT MAY CAUSE THE HEART RIVER AT MANDAN TO GO
ABOVE FLOOD STAGE ARE STILL POSSIBLE FROM ICE JAMS. THOSE ALONG
THE HEART SHOULD CONTINUE TO MONITOR THE RIVER CLOSELY FOR CHANGING
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC015-059-142056-
/O.CON.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.N.IC.140312T0458Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT THU MAR 13 2014
THE FLOOD WARNING CONTINUES FOR
THE HEART RIVER NEAR MANDAN.
* UNTIL LATE FRIDAY NIGHT.
* AT 9:15 AM THURSDAY THE STAGE WAS 0.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLUCTUATING WATER LEVELS FROM ICE MAY CAUSE THE RIVER
TO GO ABOVE FLOOD STAGE.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
HEART RIVER BASIN
MANDAN 17 0.6 THU 9 AM 14.9 14.0 12.7 11.3 10.0
LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$895
WGUS83 KBIS 140532
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT FRI MAR 14 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY
FOR THE HEART RIVER BASIN INCLUDING MANDAN MINOR FLOODING IS POSSIBLE.
.WHILE THE HEART RIVER AT MANDAN REMAINS BELOW FLOOD STAGE...SIGNIFICANT
ICE UPSTREAM STILL NEEDS TO WORK ITS WAY PAST MANDAN. THEREFORE...FLUCTUATING
WATER LEVELS THAT MAY CAUSE THE HEART RIVER AT MANDAN TO GO
ABOVE FLOOD STAGE ARE STILL POSSIBLE FROM ICE JAMS. THOSE ALONG
THE HEART RIVER SHOULD CONTINUE TO MONITOR THE RIVER CLOSELY FOR CHANGING
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...KEEP ALERT TO POSSIBLE RIVER STAGE CHANGES.
&&
NDC015-059-150600-
/O.CON.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.N.IC.140312T0458Z.000000T0000Z.000000T0000Z.NO/
1232 AM CDT FRI MAR 14 2014
THE FLOOD WARNING CONTINUES FOR THE HEART RIVER NEAR MANDAN.
* UNTIL FURTHER NOTICE.
* AT 12:15 AM FRIDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 17.0 FEET.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE
HEART RIVER BASIN
MANDAN 17 12.5 FRI 12 AM 12.5 11.5 10.2 9.1
LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$
TWH682
WGUS83 KBIS 141521
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 AM CDT FRI MAR 14 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY.
FOR THE HEART RIVER BASIN INCLUDING MANDAN...NO FLOODING IS OBSERVED OR
FORECAST.
.THE ICE JAM STUCK IN THE HEART RIVER NEAR MANDAN IS NOW CREATING LITTLE
IN THE WAY OF FLOOD PROBLEMS. WITH ONLY MODEST ADDITIONAL PRECIPITATION
EXPECTED OVER THE WEEKEND...THE HEART RIVER WILL CONTINUE A STEADY
DECREASE IN FLOW. A LOWER FLOW SUGGESTS DECREASED RISK OF THE ICE JAM
MOVING AND NEW FLOOD PROBLEMS. MOST LIKELY OUTCOME IS THAT THE ICE WILL
MELT IN PLACE OVER THE COMING WEEK WITHOUT CREATING NEW PROBLEMS.
&&
NDC015-059-141551-
/O.CAN.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.N.IC.140312T0458Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI MAR 14 2014
THE FLOOD WARNING IS CANCELLED FOR
THE HEART RIVER NEAR MANDAN.
* AT 9:15 AM FRIDAY THE STAGE WAS 0.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING FROM A STAGE OF 12.6 FEET THIS
AFTERNOON.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
HEART RIVER BASIN
MANDAN 17 0.9 FRI 9 AM 12.1 10.9 9.7 8.6 M
LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$
AJSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:30 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 12, 6:30 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 630 AM CDT WED MAR 12 2014 .UPDATE... ISSUED AT 630 AM CDT WED MAR 12 2014 ONLY CHANGE WITH UPDATE WAS TO INCREASE HOURLY TEMPS SLIGHTLY...WHICH WERE RUNNING A LITTLE TOO LOW PARTICULARLY EAST. OTHERWISE FORECAST REMAINS ON TRACK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM CDT WED MAR 12 2014 NO SIGNIFICANT WEATHER HIGHLIGHTS IN THE SHORT TERM PERIOD. MAIN CONCERN IS HYDROLOGY RELATED. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR FURTHER DETAILS. LATEST SURFACE MAP ALONG WITH THE FOG/STRATUS IMAGERY LOOP CLEARLY DEFINES A FRONTAL/STATIONARY BOUNDARY OVER EAST CENTRAL NORTH DAKOTA. AN AREA OF CLOUDY CONDITIONS ALONG AND EAST OF THE FRONT WILL SLOWLY SHIFT EAST TODAY...ALLOWING FOR A DECREASE IN CLOUDS ACROSS THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY. THIS STATIONARY BOUNDARY WILL BEGIN TO MOVE EAST AS A WARM FRONTAL SYSTEM LATER TODAY AND TONIGHT. WARM AIR ADVECTION WILL DOMINATE LEADING TO VERTICAL MOTION IN THE MOSTLY IN THE LOWER LAYERS WHICH RESULT IN PARTLY CLOUDY CONDITIONS. TIME HEIGHT CROSS SECTIONS PORTRAY A COUPLE HOURS OF HIGHER 850MB-700MB MOISTURE WHICH MAY PRODUCE A PERIOD OF MOSTLY CLOUDY CONDITIONS THIS AFTERNOON. SKIES WILL CLEAR WEDNESDAY NIGHT WITH DRY WEATHER CONTINUING. HIGHS IN THE UPPER 30S IN EAST CENTRAL TO THE LOWER 50S WEST. CONTINUED WARM AIR ADVECTION WEDNESDAY NIGHT WILL KEEP OVERNIGHT LOWS BETWEEN 25F AND 32F. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 324 AM CDT WED MAR 12 2014 MOST OF THE LONG TERM PERIOD IS DOMINATED WITH UPPER LEVEL RIDGING OVER WESTERN CONUS AND A TROUGH OVER EASTERN NORTH AMERICA KEEPING NORTHERN PLAINS IN MAINLY NORTHWESTERN FLOW. THE MAIN RESULT FOR US IS TEMPS CONTINUING TO RUN NEAR/ABOVE NORMAL WITH THE EXCEPTION OF THE WEEKEND WHEN A CLIPPER TRACKING NORTHEAST OF ND WILL PULL SOME COLD AIR SOUTHWARD ACROSS THE REGION. SATURDAY HIGHS WILL RANGE FROM UPPER TEENS FAR NORTHEAST TO MID/UPPER 30S SOUTHWEST. RETURN FLOW QUICKLY SETS UP ON SUNDAY WITH TEMPS RAPIDLY MODERATING TO 50S WEST AND 30S FAR EAST. WILL ALSO CONTINUE TO CARRY LOW POPS FROM FRIDAY NIGHT INTO SATURDAY NIGHT WITH THIS SYSTEM...THOUGH ANY AMOUNTS WOULD BE ON THE LIGHT SIDE. ANOTHER CLIPPER SYSTEM PASSING TO OUR NORTHEAST WILL BRING COOLER AIR TO THE REGION BY TUESDAY AND A CHANCE OF LIGHT PRECIP AGAIN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 630 AM CDT WED MAR 12 2014 SCT TO BKN CIGS BETWEEN 6KFT AND 10KFT WEDNESDAY MORNING WILL GIVE WAY TO SCT HIGH CLOUDS BY MID AFTERNOON IN ALL TERMINALS EXCEPT KJMS. KJMS WILL BEGIN WITH IFR CIGS AT 12Z WEDNESDAY WHICH WILL IMPROVE TO MVFR CIGS BY 16Z. A RETURN TO VFR CONDITIONS WILL OCCUR BY 20Z WEDNESDAY AT KJMS. WEST-NORTHWEST WINDS WILL BE GUSTY AT KDIK RANGING BETWEEN 20KT AND 30KT. && .HYDROLOGY... ISSUED AT 324 AM CDT WED MAR 12 2014 MULTIPLE FLOOD HEADLINES REMAIN IN EFFECT ACROSS THE MISSOURI BASIN. WET...DEEPLY FROZEN SOILS HAVE LEAD TO VERY HIGH RUNOFF RATES OF THE MINIMAL SNOWPACK INTO THE AREA RIVERS AND STREAMS RESULTING IN ICE BREAK UP AND JAMS. A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR...CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES...AND THE CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES A FLOOD ADVISORY REMAINS IN EFFECT FOR...NORTHERN GOLDEN VALLEY... AND THE LITTLE MISSOURI RIVER AT MEDORA. A FLOOD WATCH REMAINS IN EFFECT FOR THE HEART RIVER NEAR MANDAN THROUGH FRIDAY EVENING...AND THE MISSOURI RIVER NEAR WILLISTON UNTIL FRIDAY AFTERNOON. AS FLOWS INCREASE AND ICE FROM UPSTREAM MAKES ITS WAY INTO THE AREA...THE RISK OF ICE JAMS NEAR MANDAN WILL INCREASE. THE MISSOURI NEAR WILLISTON AT THIS TIME IS FORECAST TO RISE TO NEAR 21.5 FEET WEDNESDAY...SHY OF THE 22 FT FLOOD STAGE. HOWEVER...THIS WILL HAVE TO BE CLOSELY MONITORED AS BROKEN ICE IN THE SIDNEY AND FAIRVIEW STRETCHES OF THE YELLOWSTONE RIVER ARE TRANSPORTED INTO THE WILLISTON AREA. WIDESPREAD RUNOFF...RIVER AND STREAM RISES AND ICE JAM POTENTIAL WILL INCREASE ACROSS THE SOURIS AND JAMES BASINS THROUGH THE END OF THE WEEK AS MILDER WEATHER RETURNS TO THE AREA ONCE AGAIN. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JNS SHORT TERM...KS LONG TERM...JNS AVIATION...KS HYDROLOGY...AYD/JNS/KS
Hazardous weather outlook, Mar 12, 3:40 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT WED MAR 12 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130845- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 340 AM CDT WED MAR 12 2014 /240 AM MDT WED MAR 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DUE TO RECENT WARM TEMPERATURES...FLOODING FROM SNOW MELT RUNOFF IS OCCURRING AT A NUMBER OF LOCATIONS IN WESTERN AND CENTRAL NORTH DAKOTA. MOST LOCATIONS WILL ONLY EXPERIENCE SHORT TERM RISES. ICE JAMS ARE ALSO CONTRIBUTING TO HIGH WATER LEVELS IN SOME LOCATIONS. THE THREAT FOR ICE JAM FLOODING IS EXPECTED TO INCREASE THIS WEEK ALONG THE MISSOURI RIVER NEAR WILLISTON...AS HIGHER WATER ACTS TO BREAK UP EXISTING ICE. SEE WWW.WEATHER.GOV/BIS FOR MORE SPECIFIC DETAILS ON FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD RUNOFF...RIVER AND STREAM RISES AND ICE JAM POTENTIAL WILL INCREASE ACROSS THE SOURIS AND JAMES BASINS THROUGH THE END OF THE WEEK AS MILDER WEATHER RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ICE JAMS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 1-800-247-0212. KS/JNS/RPK/AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:31 AM CDT | Areal Flood Warning | BIS | McKenzie | 6 hr |
| Mar 12, 9:39 AM CDT | River Flood Warning | BIS | Billings, Golden Valley | 4 days |
| Mar 12, 9:52 AM CDT | River Flood Warning | BIS | McKenzie, Williams | 7 days |
Nearby
River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.